Jump to content
CrazyBoards.org

Recommended Posts

20 minutes ago, Matt G said:

I'm going to give it a try. I'm prone to getting almost every side effect possible on meds. I'm going to try it and go really really slow. I'm feeling ok lately. I can see that as I think about things, I think I have set my reference point in life to be hypomanic. In many ways I like it alot. I hit that wall about a month ago and now I can focus, I'm not wired out, all that extra energy is gone, less agitated, etc.

 

And it'll be a never-ending cycle as long as you let it be pretty much. Until you have a crisis pretty much. And the longer you let the hypomania go the more likely you are to crash and the longer the depression will be. So it's in your interest to enjoy it but "not too much" if you know what I mean. Recognize the early warning signs. Don't freak out and call your pdoc if it continues for a couple days and starts interfering with your life. That's what I've started doing. If I start to have trouble falling asleep or I need less sleep overall I know to be on the lookout for things like impulsive behavior, sudden increase in sex drive, etc. You just have to be mindful every step of the way and give your body time to truly give you it's whole message and not microanalyze a single day's experience. This is why mood journaling is incredibly important.

Share this post


Link to post
Share on other sites

@Matt G just read back through and it occurred to me that you were talking about starting Effexor and not lamotrigine. I got confused. :P

What dose are you starting on? I'm assuming you're taking the XR?

Share this post


Link to post
Share on other sites

Hi, I was talking about trying the lamotrigine not the effexor. I think if I have it, effexor will make it worse. what is the web site you use for journaling? My buddy that has bipolar mentioned there is one he uses to log data daily or weekly. Said it is pretty cool.

Share this post


Link to post
Share on other sites
40 minutes ago, Matt G said:

Hi, I was talking about trying the lamotrigine not the effexor. I think if I have it, effexor will make it worse. what is the web site you use for journaling? My buddy that has bipolar mentioned there is one he uses to log data daily or weekly. Said it is pretty cool.

I use the eMoods bipolar app. It's pretty nice and geared a bit more towards bipolar disorder than other disorders and $10 gets you a lifetime "unlock" of all the app features and some of that gets donated.

Share this post


Link to post
Share on other sites
24 minutes ago, Matt G said:

I started using this. It's easy to use. Thanks

I did pay the $9.99 or whatever it was for the lifetime subscription so that I could add my own symptoms to track and get more customized with it. Better to use the app for a little bit and make sure you like it before you buy of course but I've been using it now for a while with no issues. It's so very simply.

Wait til you have a month of data on the app though, and then try to generate one of the reports (or you could do it no theoretically). You can put your own email address to send the report to so that you can see what it looks like. The reports are meant for doctors. So it's prepared in a clinical fashion. The wording in the report is different from the wording in the app itself, etc.

Share this post


Link to post
Share on other sites

Were you ever on Paxil? I'm starting titrating 3 weeks ago 10% on 15mg and wowza.. It's brutal. Headache, dizzy, sweating, sick to stomach. I can't imagine going like this for a year. Some of these meds should be outlawed. If you were on effexor you must have experienced withdrawl right?

Share this post


Link to post
Share on other sites
17 hours ago, Matt G said:

Were you ever on Paxil? I'm starting titrating 3 weeks ago 10% on 15mg and wowza.. It's brutal. Headache, dizzy, sweating, sick to stomach. I can't imagine going like this for a year. Some of these meds should be outlawed. If you were on effexor you must have experienced withdrawl right?

I've never taken Paxil. I have heard about the dizziness and the low blood pressure on standing. I've heard of people actually getting the spins when they close their eyes sometimes. Keep in mind though that some of that does ease up. See how you feel at 6-8 weeks before you decide to give up on a med.

I did take generic Effexor XR and yes the withdrawal was brutal. I was only taking 150mg. It was the kind of medication that you had to take at the same time every day and if you so much as missed it by 2 hours, you would feel it later that day. Although I think that's more due to the parent compound venlafaxine than the metabolite desvenlafaxine because I didn't find this to be a problem on Pristiq. However, I've only ever taken the brand name Pristiq. I've never tried any of the new generics. I did find Pristiq and Effexor to both be good antidepressants but I think they induced some cycling because I wasn't taking any mood stabilizers at the time. I only ever switched from Pristiq to Effexor because my insurance was changing and the new insurance wouldn't cover Pristiq because it wasn't generic yet (this was like 2012 or 2013). In my opinion, desvenlafaxine is a good option but venlafaxine can be so touchy from a metabolic standpoint that it may not be worth it. Additionally, it is known for having a higher rate of manic switches than most other second-generation antidepressants.

Share this post


Link to post
Share on other sites

Dude,

I'm about 3.5 weeks on a 10% taper. Feel like shit, I can't imagine the pain and suffering you been through with all your med changes. It takes like 4-6 weeks just for your brain to adj to small changes. I read the only way to taper down on paxil was 10% reduction per month.. So it's 10% of a progressivly smaller dose. I bet Effexor was brutal. How long did you give yourself to taper off the ssri and snris?

Thanks

Matt

Share this post


Link to post
Share on other sites
On 6/8/2018 at 9:10 PM, Matt G said:

I'm going to give it a try. I'm prone to getting almost every side effect possible on meds. I'm going to try it and go really really slow. I'm feeling ok lately. I can see that as I think about things, I think I have set my reference point in life to be hypomanic. In many ways I like it alot. I hit that wall about a month ago and now I can focus, I'm not wired out, all that extra energy is gone, less agitated, etc.

 

If you're saying that now you seem to be in a good place, then I would say now would probably be the best time to start Lamictal. It's possibly a bit rough starting up for some people. So GI discomfort, headaches that come and go, feeling anxious or antsy. But in my experience for how difficult it was to titrate up on Lamictal in the beginning, it was a dream once I stayed at a dose for a few weeks. And after your body adjusts to it, there are very few side effects. Of course, your mileage may vary, but Lamictal is fairly predictable when it comes to the effects of titration. Compared to Depakote or lithium though it would be considered quite mild to do Lamictal monotherapy for BP2.

Share this post


Link to post
Share on other sites
On 6/18/2018 at 7:50 PM, Matt G said:

Dude,

I'm about 3.5 weeks on a 10% taper. Feel like shit, I can't imagine the pain and suffering you been through with all your med changes. It takes like 4-6 weeks just for your brain to adj to small changes. I read the only way to taper down on paxil was 10% reduction per month.. So it's 10% of a progressivly smaller dose. I bet Effexor was brutal. How long did you give yourself to taper off the ssri and snris?

Thanks

Matt

Some are harder than others. Paxil and Effexor are known though for having the hardest withdrawal syndrome. So if you think it's bad, it probably is lol. Compared to Paxil though Lamictal is generally activating so it should be a nice change.

Share this post


Link to post
Share on other sites

So do people generally mix this with an ssri or just solo for BP2?  Should I tapper the paxil while titrating up on the Lamacital? Of course I'll talk to my pill doc about. Thanks

Matt

Share this post


Link to post
Share on other sites

Some take it solo..it's been done, but there's probably no exact formula and at a certain point it might be slow gradual trial and error. As far as the Prozac I've only ever taken a few ADs so idk...probably depends on what your pdoc has been successful with in the past 

Share this post


Link to post
Share on other sites

@Matt G honestly it's almost as common to combine Lamictal with an antidepressant as it is to use Lamictal alone really with more mild BP2.

Share this post


Link to post
Share on other sites

Just one more question. Do you think taking lamictal will minimize the effects of paxil withdrawl? I read they don't fully understand how it even works.

Share this post


Link to post
Share on other sites
9 minutes ago, Matt G said:

Just one more question. Do you think taking lamictal will minimize the effects of paxil withdrawl? I read they don't fully understand how it even works.

Unlikely. Lamictal does not hit, to any significant amount, hit serotonin. It is not just by chance that most of the meds that can help with withdrawal from a SSRI strongly effect serotonin.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×